Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


big drop in cd4 and cd4 percentage
May 27, 2012

I was diagnosed with hiv/aids and Kaposis September of 2011 with a cd4 of 71, cd4% of 15 and vl of 18,000 and started Atripla at that time. my cd4 rose to 100 after the first month of treatment and 119 by the 4th month and vl was undetectible, my cd4% went up to 21%. I started interferon in April for the Kaposis Sarcoma. At this time my vl was undetectible and cd4 was up to 143. After a month on interferon my cd4 dropped to 79 and cd4% is at 14%. I have discontinued using the interferon. Do you believe the interferon would cause these dramatic drops or could it be HARRT resistance. I have never missed a dose of my Atripla and as of last week my VL is still undetectible. Any thoughts would be greatly appreciated.

Response from Dr. Holodniy

Absolutely. Interferon is well known to decrease white blood cell (WBC) counts, including CD4 counts. Since your viral load is still undetectable, this is extremely unlikely to be related to failure of your HIV meds.



Previous
nerve meds
Next
Raltegravir Resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement